What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 20, 6:59 PM EST, 16 minutes earlier.
Area forecast discussion, Aug 20, 6:59 PM EST, 16 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
759 PM EDT Mon Aug 20 2018
.SYNOPSIS...
Surface low pressure will track northeast from the mid Mississippi
Valley across the Great Lakes Tuesday. Showers and thunderstorms
will overspread the area ahead of an approaching warm front.
Precipitation will continue tonight and Tuesday as a cold
front sweeps east across the area. In the wake of the cold
front, a much cooler and more comfortable airmass will move into
the area, bringing dry weather through the remainder of the
work week.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Mid level low evident on WV imagery over IA/MO border. This low
to open up and track into the Great Lakes overnight. Axis of
convection associated with warm advection arm/isentropic lift
pivoting into southwest Ohio. This arc of convection to pivot
northeast though ILN/s FA through early evening.
Boundary layer CAPE values of 1000-1500 j/kg feeding these
storms with bulk shear of 25 to 30 kts. DCAPE values around
1000 j/kg ahead of these storms. A few of the stronger updrafts
will have the potential to produce strong to severe winds mainly
over the western counties early. Models solutions continue to
highlight an axis of precipitable water values in excess of 2
inches. So along with wind, some of the storms will likely
contain heavy rainfall. HWO product accurately describes the
weather threats. Have increased pops to categorical to account
for this early convective band.
Expect a general lull (decrease in coverage) in convective
activity until favorable forcing re-develops late tonight when
a low level jet comes into play. By this time instability is
marginal with blyr instby of less than 1000 j/kg. Have pops
ramp back up late tonight to account for this enhanced forcing.
Expect mild lows from the upper 60s to around 70.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
Low level jet with enhanced convergence ahead of initial
sfc front/trof will lead to a good chance for showers and
thunderstorms late tonight into Tuesday morning. Have likely
pops early. Linger these likely pops into Tuesday aftn over the
east, where airmass has a better chance to destabilize.
Even in the east cloud cover should limit instby to 1000-1500
J/kg. Better chance for severe east of ILN/s area but can not
rule out a damaging wind event or two in the far east. Highs
to range from the upper 70s northwest to the lower 80s
southeast.
Secondary front/trof to pivot through the area Tuesday evening.
This will keep the threat for showers and perhaps a thunderstorm
with marginal instby over the area. Drier air will begin to
advecting into the area but clouds will be slow to scatter out.
Expect lows from near 60 northwest to the mid 60s southeast.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
At the start of the extended forecast period on Wednesday morning, a
mid-level trough will be in place across much of the eastern half of
the CONUS, with surface high pressure beginning to move eastward
from the plains states. The trough will move east and allow for
broad ridging to build into the Ohio Valley by Thursday morning,
with the surface high entering the region. By Friday, ridging will
be more firmly established over the Appalachians, with the surface
high moving off the mid-Atlantic coast. This pattern supports a
typical gradual warming trend through the second half of the week,
with the air mass remaining relatively dry. It is a typical pattern
perhaps more likely to occur a month or so from now, but it will
provide a period of below-normal temperatures on Wednesday,
Thursday, and Friday. Starting out with highs in the lower to upper
70s on Wednesday, temperatures by Friday will have adjusted upward
only slightly -- upper 70s to lower 80s.
The weather pattern will continue to adjust over the weekend,
switching to more of a warm-advection and potentially stormy
scenario. On Saturday morning, there will be an increase in
southerly flow into the Ohio Valley, as a mid-level trough positions
itself just upstream of the region. This will support the
development of precipitation on Saturday -- right now appearing to
favor the early part of the day. Admittedly there is good agreement
in the last two runs of both the GFS/ECMWF on timing, but this is a
change from yesterday, so PoPs will be kept in the 20-30 percent
range until this solution gains a little more temporal continuity.
There is high confidence in a ridge settling into the southeastern
states through the rest of the weekend and into next week, with low
confidence in the timing and magnitude of any shortwaves moving
across the northern tier of states during this time frame. As such,
PoPs will be kept in the 20-percent range through the weekend, with
temperatures continuing to gradually warm into the middle to upper
80s by Sunday and Monday.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
Low pressure over the mid Mississippi River Valley will track
northeast overnight to a position near southern Lake Michigan by
12Z Tuesday. As this occurs, a low level jet will develop ahead
of a cold front, and should result in another round of showers
and embedded thunderstorms across the terminals. At least MVFR
conditions are expected, with some pockets of IFR visbilities
possible. Precipitation will saturate the low levels within the
southerly flow, and we should then see predominate MVFR ceilings
as we head into Tuesday morning.
For Tuesday, the cold front will move east through the region.
Diurnal heating will allow predominate ceilings to rise to VFR.
However, scattered to numerous showers and embedded
thunderstorms will develop. Best coverage will be across the
eastern terminals of KCMH/KLCK near frontal passage. At least
some pockets of MVFR conditions can be expected. Winds will
become a little gusty as the shift to the west/southwest during
the afternoon.
For Tuesday night, a secondary front/trof axis is expected to
move southeast through the region. A chance of a shower/storm
will continue with this boundary. Some MVFR ceilings may develop
near and behind this boundary overnight.
OUTLOOK...MVFR ceilings possible Wednesday morning.
Thunderstorms possible Saturday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...Hatzos
AVIATION...Hickman
Hazardous weather outlook, Aug 20, 3:03 AM EST, 16 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
403 AM EDT Mon Aug 20 2018
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-210815-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
403 AM EDT Mon Aug 20 2018
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and Tonight.
Scattered showers and thunderstorms this afternoon and tonight may
bring a few strong wind gusts and heavy rainfall which may cause
brief, localized flooding.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Scattered showers and thunderstorms will continue on Tuesday, again
with a potential for locally strong wind gusts and localized
flooding, particularly over the Scioto Valley in central Ohio.
.SPOTTER INFORMATION STATEMENT...
Spotter is not expected at this time.
In the hours before
Special weather statement, Aug 20, 5:29 PM EST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Wilmington OH
629 PM EDT MON AUG 20 2018
OHZ044-202300-
Logan OH-
629 PM EDT MON AUG 20 2018
...A STRONG THUNDERSTORM WILL AFFECT EASTERN LOGAN COUNTY UNTIL 700
PM EDT...
At 628 PM EDT, radar indicated a strong thunderstorm over West
Liberty, moving northeast at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Bellefontaine, West Liberty, Belle Center, West Mansfield, Northwood,
Rushsylvania, Ridgeway, Valley Hi, Zanesfield, New Jerusalem,
Pickrelltown, Middleburg, Big Springs and East Liberty.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4051 8352 4030 8354 4023 8361 4024 8378
4026 8378 4027 8389 4052 8373
TIME...MOT...LOC 2228Z 211DEG 23KT 4028 8374
ConiglioSpecial weather statement, Aug 20, 5:54 PM EST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Wilmington OH
654 PM EDT MON AUG 20 2018
OHZ064-065-073-074-202330-
Fairfield OH-Ross OH-Hocking OH-Pickaway OH-
654 PM EDT MON AUG 20 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL FAIRFIELD...
WESTERN HOCKING...SOUTHEASTERN PICKAWAY AND NORTHEASTERN ROSS
COUNTIES UNTIL 730 PM EDT...
At 654 PM EDT, radar indicated a strong thunderstorm 8 miles west of
Hocking Hills State Park, moving northeast at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Lancaster, Logan, Hocking Hills State Park, Hide-A-Way Hills,
Laurelville, Sugar Grove, Adelphi, Tarlton, Buena Vista in Hocking
County, Gibisonville, Lake Logan State Park, Whisler, South
Bloomingville, Clearport, Enterprise and Rockbridge.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3936 8265 3936 8268 3947 8284 3974 8262
3956 8235
TIME...MOT...LOC 2254Z 220DEG 18KT 3947 8270
ConiglioSpecial weather statement, Aug 20, 5:58 PM EST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Wilmington OH
658 PM EDT MON AUG 20 2018
OHZ026-044-045-202330-
Logan OH-Hardin OH-Union OH-
658 PM EDT MON AUG 20 2018
...A STRONG THUNDERSTORM WILL AFFECT EASTERN LOGAN...SOUTHEASTERN
HARDIN COUNTIES IN WEST CENTRAL OHIO AND NORTHWESTERN UNION COUNTIES
IN CENTRAL OHIO UNTIL 730 PM EDT...
At 655 PM EDT, radar indicated a strong thunderstorm near
Bellefontaine, moving northeast at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Bellefontaine, Belle Center, West Mansfield, Northwood, Mount
Victory, Rushsylvania, Ridgeway, Valley Hi, Zanesfield, Silver Creek,
New Jerusalem, Pickrelltown, Byhalia, Middleburg, Big Springs and
East Liberty.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4052 8341 4050 8342 4051 8339 4050 8337
4024 8363 4033 8384 4063 8368
TIME...MOT...LOC 2255Z 209DEG 18KT 4036 8369
ConiglioSpecial weather statement, Aug 20, 6:05 PM EST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Wilmington OH
705 PM EDT MON AUG 20 2018
OHZ046-055-202330-
Delaware OH-Franklin OH-
705 PM EDT MON AUG 20 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL FRANKLIN AND
SOUTHEASTERN DELAWARE COUNTIES UNTIL 730 PM EDT...
At 704 PM EDT, radar indicated a strong thunderstorm over Polaris,
moving northeast at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Columbus, Westerville, Delaware, Worthington, Powell, Sunbury,
Minerva Park, Polaris, Galena, Interstate 71 at US Route 36/State
Route 37, Alum Creek State Park, Olive Green, Huber Ridge, Kilbourne,
Lewis Center and Center Village.
This includes I-71 in Ohio between mile markers 117 and 138.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4035 8276 4034 8275 4020 8276 4006 8296
4018 8314 4036 8293
TIME...MOT...LOC 2304Z 220DEG 17KT 4018 8299
ConiglioSpecial weather statement, Aug 20, 6:28 PM EST, 47 minutes before
Special Weather Statement
National Weather Service Wilmington OH
728 PM EDT MON AUG 20 2018
OHZ026-044-210000-
Logan OH-Hardin OH-
728 PM EDT MON AUG 20 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LOGAN AND HARDIN
COUNTIES UNTIL 800 PM EDT...
At 728 PM EDT, radar indicated a strong thunderstorm near Kenton,
moving north at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 35 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Kenton, Forest, Dunkirk, Belle Center, West Mansfield, Northwood,
Blanchard, Mount Victory, Rushsylvania, Mcguffey, Huntsville,
Ridgeway, Patterson, Dola, Grant, Silver Creek, Jumbo, Huntersville,
Pfeiffer and Walton.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4082 8350 4070 8350 4070 8347 4040 8354
4044 8381 4082 8378
TIME...MOT...LOC 2328Z 189DEG 31KT 4060 8367
ConiglioSpecial weather statement, Aug 20, 7:00 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Wilmington OH
800 PM EDT MON AUG 20 2018
OHZ062-071-072-077-078-210030-
Hamilton OH-Clermont OH-Warren OH-Clinton OH-Greene OH-
800 PM EDT MON AUG 20 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HAMILTON...
NORTHWESTERN CLERMONT...WARREN...NORTHERN CLINTON AND SOUTH CENTRAL
GREENE COUNTIES UNTIL 830 PM EDT...
At 759 PM EDT, radar indicated a strong thunderstorm over Morrow,
moving northeast at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Mason, Lebanon, Wilmington, Loveland, Montgomery, Blanchester,
Morrow, Kings Island, Sixteen Mile Stand, Four Bridges, Highpoint,
The Village of Indian Hill, South Lebanon, Maineville, Clarksville,
Harveysburg, Corwin, Port William, Butlerville and Pleasant Plain.
This includes I-71 in Ohio between mile markers 19 and 56.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3939 8435 3964 8380 3939 8365 3921 8430
3931 8435
TIME...MOT...LOC 2359Z 243DEG 29KT 3937 8412
Coniglio